Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 135, NWS Fort Worth, TX

November 21, 2004McLennan County, Texas

NWS Fort Worth, TX issued this flash flood warning at Nov 21, 2004, 4:52 PM CST for McLennan County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 21, 2004, 4:52 PM CST (22:52 UTC)
Expired
Nov 21, 2004, 6:45 PM CST
In force
113 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County McLennan County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
481 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 212254
FFWFWD
TXC309-220045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
452 PM CST SUN NOV 21 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCLENNAN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 645 PM CST

* AT 452 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY       
  HEAVY RAIN MOVING INTO SOUTHERN AND SOUTHWESTERN PARTS OF THE      
  COUNTY...MOVING NORTHEAST AT 30 MPH.   THIS IS OCCURRING OVER      
  AREAS THAT HAVE HAD HEAVY RAIN DURING THE PAST TWO HOURS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3157 9758 3126 9733 3152 9686 3183 9706

$$
3 follow-up statements
000 
WGUS74 KFWD 212314
FFSFWD
TXC309-220045-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
512 PM CST SUN NOV 21 2004

...A FLASH FLOOD WARNING CONTINUES FOR MCLENNAN COUNTY UNTIL 645 PM
CST...

AT 510 PM MODERATE TO HEAVY RAIN WAS OCCURRING ACROSS THE WACO 
METROPOLITAN AREA AND IN SOUTHWEST MCLENNAN COUNTY NEAR MOODY. OVER 
ONE INCH OF RAIN IS POSSIBLE IN AN HOUR AS THIS AREA MOVES ACROSS 
THE COUNTY. MOVEMENT IS NORTHEAST AT 30 MILES AN HOUR.   

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR
LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME
KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER.
DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY
FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET.

MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.

LAT...LON 3185 9705 3153 9683 3127 9734 3159 9759

$$
000 
WGUS74 KFWD 220009
FFSFWD
TXC309-220045-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
606 PM CST SUN NOV 21 2004

...A FLASH FLOOD WARNING CONTINUES FOR MCLENNAN COUNTY UNTIL 645 PM
CST...

AT 0605 PM CST THE MODERATE TO HEAVY RAIN HAD MOVED NORTHEAST OUT OF 
THE COUNTY.  THE WACO AIRPORT REPORTED 0.88 INCH OF RAIN BETWEEN 500 
PM
AND 600 PM.  SHOWERS AND THUNDERSTORMS ARE REDEVELOPING WEST AND 
SOUTHWEST OF MCLENNAN COUNTY.  THIS MAY AFFECT WESTERN PARTS OF THE 
COUNTY BY 645 PM CST.  

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR
LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME
KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER.
DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY
FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET.

LAT...LON 3159 9760 3126 9734 3154 9684 3185 9705

$$
000 
WGUS74 KFWD 220041
FFSFWD
TXC309-220130-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
639 PM CST SUN NOV 21 2004

...THE FLASH FLOOD WARNING FOR MCLENNAN COUNTY WILL EXPIRE AT 
   645 PM CST AND NOT BE REISSUED...

...A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY...

THE MODERATE TO HEAVY RAIN HAS MOVED NORTHEAST OUT OF THE COUNTY.  
ONLY A FEW SHOWERS REMAIN ACROSS THE AREA.  SHOWERS AND 
THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATER TONIGHT...WHICH COULD 
BRING MORE RAIN TO MCLENNAN COUNTY.



LAT...LON 3158 9759 3126 9734 3152 9685 3185 9705

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 21, 3:30 PM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Nov 21, 3:30 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CST SUN NOV 21 2004

.DISCUSSION...
ALTHOUGH THE HEAVIEST RAIN IS EXPECTED TO REMAIN OVER SOUTHEAST TEXAS
OVERNIGHT...SOME HEAVY RAIN IS POSSIBLE ACROSS THE SOUTHERN AND EAST
CENTRAL ZONES. WITH ALREADY SATURATED GROUNDS...AND THIS POTENTIAL
FOR HEAVY RAIN...HAVE DECIDED TO ISSUE A FLOOD WATCH FOR TONIGHT
ALONG AND SOUTHEAST OF A GOLDTHWAITE...TO MERIDIAN...TO
CORSICANA...TO CANTON LINE...SEE THE FFAFWD FOR DETAILS.  WE WILL
REMAIN IN A WET PATTERN THROUGH MONDAY NIGHT/TUESDAY MORNING AS MID
AND UPPER LEVEL TROPICAL MOISTURE STREAMS ACROSS THE REGION.  AN
UPPER LEVEL LOW OVER NEAR THE CALIFORNIA...ARIZONA...NEVADA BORDER
THIS AFTERNOON...WILL MOVE EAST INTO TEXAS ON TUESDAY...BRINGING
DRIER AIR INTO THE REGION. HEAVY RAIN WILL BE THE MAIN
THREAT...THOUGH SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY ACROSS
THE SOUTH....AND AREAWIDE MONDAY NIGHT...SEE HWOFWD FOR DETAILS. DRY
WEATHER IS EXPECTED AFTER THE RAIN ENDS ON TUESDAY.  #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   54  61  57  68 /  70  90  80  60
WACO, TX               57  66  61  70 /  80  90  60  60
PARIS, TX              55  61  56  66 /  60  90  90  90
DENTON, TX             50  61  55  65 /  60  80  80  60
MCKINNEY, TX           54  61  56  68 /  70  90  90  70
DALLAS, TX             55  61  57  68 /  70  90  80  60
TERRELL, TX            56  63  58  69 /  70  90  80  70
CORSICANA, TX          58  64  61  70 /  80  90  70  60
TEMPLE, TX             59  67  62  70 /  80  90  60  60
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 559 AM CST MONDAY FOR ZONES TXZ122...TXZ135...
TXZ142>148...TXZ156>162...TXZ174>175.

&&

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.